Alert archive / Michigan / Frost Advisories in 2012
Frost Advisory 6, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at Jun 12, 2012, 2:41 PM EDT for 14 counties in Michigan. It took effect at Jun 13, 2012, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2012, 2:41 PM EDT (18:41 UTC)
- In effect from
- Jun 13, 2012, 2:00 AM EDT
- Expired
- Jun 13, 2012, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
Counties Alpena County, MI, Antrim County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Kalkaska County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 13 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 6.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
188 WWUS73 KAPX 121841 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 241 PM EDT TUE JUN 12 2012 ...TEMPERATURES FALLING INTO THE MID 30S TONIGHT... .HIGH PRESSURE FROM THE PLAINS WILL BUILD INTO THE GREAT LAKES TONIGHT. THIS PATTERN WILL GENERATE LIGHT WINDS AND PARTLY CLOUDY SKIES...WHICH WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S SHORTLY AFTER MIDNIGHT. MIZ008-015>019-021>024-027>029-032>035-130245- /O.NEW.KAPX.FR.Y.0006.120613T0600Z-120613T1200Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-KALKASKA-CRAWFORD-OSCODA-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA... GAYLORD...ATLANTA...ALPENA...KALKASKA...GRAYLING...MIO... CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH 241 PM EDT TUE JUN 12 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 30S OVERNIGHT. IMPACTS... * COLD TEMPERATURES FOR AN EXTENDED PERIOD TONIGHT...MAY CAUSE DAMAGE TO CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT COLD TEMPERATURES AND FROST ARE POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
015 WWUS73 KAPX 131021 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 621 AM EDT WED JUN 13 2012 ...TEMPERATURES IN THE LOWER TO MIDDLE 30S THIS MORNING... .CLEAR SKIES AND LIGHT WINDS OVERNIGHT HAVE ALLOWED TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S FOR A GOOD PART OF INTERIOR EASTERN UPPER AND NORTHERN LOWER MICHIGAN THIS MORNING. MIZ008-015>019-021>024-027>029-032>035-131200- /O.CON.KAPX.FR.Y.0006.000000T0000Z-120613T1200Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-KALKASKA-CRAWFORD-OSCODA-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA... GAYLORD...ATLANTA...ALPENA...KALKASKA...GRAYLING...MIO... CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH 621 AM EDT WED JUN 13 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. HAZARDOUS WEATHER... * TEMPERATURES IN THE LOWER TO MIDDLE 30S EARLY THIS MORNING. IMPACTS... * COLD TEMPERATURES AND FROST MAY CAUSE DAMAGE TO CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT COLD TEMPERATURES AND FROST ARE OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ADAM
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Jun 12, 1:02 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 12, 1:02 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
102 PM EDT TUE JUN 12 2012
.SYNOPSIS...
ISSUED AT 332 AM EDT TUE JUN 12 2012
FAIR WEATHER WILL DOMINATE OVER THE NEXT FEW DAYS. SHARPLY COOLER
TEMPERATURES WILL BE IN PLACE TODAY INTO WEDNESDAY...WITH A CHANCE
OF PATCHY FROST IN SOME LOCATIONS WEDNESDAY MORNING. A WARMING TREND
WILL BEGIN LATE THIS WEEK AND CONTINUE INTO THIS WEEKEND.
&&
.UPDATE...
ISSUED AT 100 PM EDT TUE JUN 12 2012
CURRENT FORECAST IN LINE...WITH MINOR CHANGES TO TEMPS AND CLOUD COVER.
UPDATE ISSUED AT 1008 AM EDT TUE JUN 12 2012
MUCH COOLER AND DRIER AIR HAS ALREADY FILTERED INTO THE REGION
BEHIND A COLD FRONT...WHICH SWEPT OVER THE STATE EARLIER THIS
MORNING. 850MB TEMPS WERE 12C IN ADVANCE OF THE FRONT...BEFORE
QUICKLY FALLING TO 6C BY 12Z THIS MORNING. MID LVL TEMPS WILL CONT
TO FALL THRU THE AFTN...AS A SECONDARY COLD FRONT CURRENTLY OVER
WISCONSIN...QUICKLY PUSHES INTO THE REGION. 850MB TEMPS ARE EXPECTED
TO FALL TO ARND -2C BY 00Z TONIGHT.
OVERALL CURRENT FCST IN LINE WITH ONLY MINOR CHANGES EXPECTED.
CURRENT VIS SAT AND SFC OBS SHOWING MID LEVEL CLOUDS OVER WISCONSIN
IN RESPONSE TO UPPER TROUGH. THEREFORE WILL ADJUST CLOUD FCST A TAD
TO REFLECT APPROACHING CLOUD DECK.
UPDATE ISSUED AT 635 AM EDT TUE JUN 12 2012
BATCH OF CLOUDS HAVE DEVELOPED OVER FAR NRN LAKE MICHIGAN AND
EASTERN UPPER MICHIGAN...WITH CLEAR SKIES ELSEWHERE. THIS BEHIND A
DEPARTING COLD FRONT FROM LAST NIGHT. COOLER AIR IS NOW FILLING
INTO THE REGION...WITH YET ANOTHER COLD FRONT DROPPING INTO LAKE
SUPERIOR NOW. THE LATTER IS THE LEADING EDGE OF THE LOW LEVEL COLD
POOL AND THE INTRODUCTION OF BEST OVERLAKE INSTABILITY. STILL
FORESEEING SOME LAKE EFFECT CLOUDS IN THE 925-875MB LAYER FOR A
PERIOD OF TIME LATER THIS MORNING AND TODAY. LATEST GFS/NAM
SOUNDINGS SUGGESTING A BETTER SHOT AT THIS MOISTURE LIFTING AND
GETTING STUCK UNDERNEATH AN INVERSION AOA 750MB. WILL INCREASE
CLOUDS FOR TODAY.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 332 AM EDT TUE JUN 12 2012
ONE COLD FRONT IS CURRENTLY CROSSING NE LOWER ATTM...WHILE ANOTHER
PUSH OF COLDER AIR IS DROPPING THROUGH EASTERN UPPER MICHIGAN.
STRONG DRYING AND COOLING IS UNDERWAY IN THE LOW LEVELS...WITH
WARMING ALOFT (MUCH HARSHER CONDITIONS FOR CONVECTION). WHILE AN
ISOLATED RAIN SHOWER REMAINS POSSIBLE ALONG AND AHEAD OF THESE TWO
FRONTS...ALL CHANCES END BY 12Z. A LOW LEVEL COLD POOL BEHIND THE
EASTERN UPPER COLD FRONT CONTINUES TO WORK ITS WAY SOUTHEAST AND
TOWARD THE CWA. SCT-BKN STRATO CU IS SEEN ON LATEST SATELLITE
IMAGERY ENCROACHING ON EASTERN UPPER. MEANWHILE...MID AND HIGH
LEVEL CLOUDS ARE EXITING NE LOWER. TEMPERATURES HAVE COOLED TO 60
DEGREES AT PARADISE...WITH READINGS HOLDING AROUND 70 DEGREES IN
PARTS OF NE LOWER.
TODAY AND TONIGHT...COLD AND DRIER AIR WILL CONTINUE TO FEED INTO
THE REGION THROUGH THE DAY. TEMPERATURES AT 925MB AND ALMOST 850MB
GET COLD ENOUGH FOR LAKE EFFECT PROCESSES TO BRING ABOUT SCT-BKN
STRATO CU. INTENSE SUN ANGLE TO BREAK ANY SORT OF MOSTLY CLOUDY
SKY UP BY MIDDAY...WITH THE DAY BEING PUNCTUATED MORE SO BY MUCH
COOLER TEMPERATURES AND GUSTY NW WINDS. LOW LEVEL INSTABILITY IS
GREAT ENOUGH TO MIX TO AN AVERAGE OF 25 KNOTS...WHICH WILL MORE
THAN LIKELY TRANSLATE TO 25-30 MPG TOP NOTCH GUSTS TODAY. THE COLD
POOL AXIS IS EXITING 03-06Z...BUT THE AIR MASS CONTINUES TO DRY
PRIOR TO THAT FOR SKIES TO GO MOSTLY CLEAR RATHER EARLY THIS
EVENING.
THE MAIN ISSUE TONIGHT WILL BE WITH THE CONTINUES/ALBEIT WEAKENING
COLD ADVECTION THROUGH THE NIGHT WITH WINDS GRADUALLY BECOMING
MORE LIGHT WITH TIME. HIGH PRESSURE IS EXPECTED TO SETTLE INTO THE
WESTERN CWA BY 12Z. WINDS IN THIS REGION WILL BECOME
CALM...ESPECIALLY IN THE LOW LYING AREAS...WHILE THERE IS A
GREATER CHANCE FOR A BREATH OF WIND TO PERSIST ACROSS THE EASTERN
SECTIONS. ALL-IN-ALL...CAN FORESEE LOW TEMPERATURES COMMONLY IN
THE 30S...WITH AS LOW AS 33-35 DEGREES IN PROTECTED AREAS OF NW
LOWER. HERE...PATCHY FROST IS A POSSIBILITY. FURTHER EAST...WINDS
JUST OFF THE DECK AT 950MB ARE EXPECTED TO BLOW AT LEAST 15KTS
THROUGH 12Z. THE ISSUE HERE IS THAT THE BL MAY BE CHURNED UP
ENOUGH TO ELIMINATE FROST AS A FORECAST ELEMENT. THIS FROST IS NOT
EXPECTED TO BE ANYTHING THAT WOULD OCCUR FOR MORE THAN A COUPLE
HOURS AT MOST.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 418 AM EDT TUE JUN 12 2012
REMAINING COOLER WEDNESDAY AS HIGH PRESSURE SETTLES OVER THE REGION.
ANOTHER WARMING TREND IS THEN ANTICIPATED BEGINNING THURSDAY WHICH
WILL LIKELY LAST INTO THE UPCOMING WEEKEND DUE TO A BUILDING UPPER
LEVEL RIDGE. FORECAST CONCERNS INCLUDE LOW TEMPERATURES WEDNESDAY
NIGHT THEN POPS SATURDAY NIGHT INTO SUNDAY.
WEDNESDAY INTO THURSDAY...CANADIAN HIGH PRESSURE IN CONTROL LEADING
TO CLEAR TO PARTLY CLOUDY SKIES AND UNSEASONABLY COOL CONDITIONS
WEDNESDAY. AS THE HIGH MOVES OFF TO THE EAST...WARMER TEMPERATURES
ARE THEN EXPECTED THURSDAY. HIGHS RANGING FROM THE MIDDLE 60S TO
LOWER 70S WEDNESDAY AND THE MIDDLE 70S TO NEAR 80 THURSDAY. LOWS
WEDNESDAY NIGHT IN THE COOL UPPER 30S (ISOLATED SPOTS IN THE MID
30S) TO THE 40S.
FRIDAY THROUGH MONDAY...IT IS EXPECTED TO TURN VERY WARM ONCE AGAIN
AS A FAIRLY STRONG RIDGE (588 DM) BUILDS OVER THE REGION.
HOWEVER...EXTENDED MODELS ARE NOW BRINGING A WEAK COLD FRONT INTO
THE REGION SATURDAY NIGHT INTO SUNDAY. NOT SURE IF THIS WILL BE THE
CASE AS THE THOUGHT WAS THAT THE RIDGE WOULD HOLD...BUT WILL BE
FORCED TO ADD IN LOW CHANCES FOR SHOWERS AND THUNDERSTORMS TO ALLOW
FOR THE POSSIBILITY. LOTS OF UNCERTAINLY FOR NEXT MONDAY...THE ECMWF
BRINGS ENERGY DOWN FROM THE NORTHWEST WHILE THE GFS KEEPS THE RIDGE
IN PLACE (WHICH SEEMS LIKE THE MORE LIKELY OUTCOME). THEREFORE...WILL
ONLY HAVE SLIGHT CHANCE POPS. HIGHS RANGING FROM THE MIDDLE 70S TO
LOWER 80S FRIDAY...THE MIDDLE 70S TO THE UPPER 80S SATURDAY AND THE
MIDDLE 70S TO MIDDLE 80S SUNDAY AND MONDAY. LOWS IN MIDDLE 50S TO
LOWER 60S FRIDAY NIGHT THEN MAINLY THE 60S FOR THE REMAINDER OF THE
PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 100 PM EDT TUE JUN 12 2012
HIGH PRESSURE AND DRY AIR BUILDING INTO THE WRN LAKES...WILL
BECOME CENTERED OVER THE STATE EARLY WEDNESDAY. THIS PATTERN WILL
GENERATE IFR CIGS AND VSBY OVER NRN MI TAF SITES THROUGH THE FCST
PERIOD. MID CLOUDS THIS AFTN...IN ADVANCE OF APPROACHING UPPER
TROUGH...WILL DIMINISH THIS EVENING.
&&
.MARINE...
ISSUED AT 332 AM EDT TUE JUN 12 2012
ISSUED SMALL CRAFT ADVISORIES OVER MOST OF THE NEARSHORE WATERS
THAT ARE IN EFFECT UNTIL VARIOUS TIMES EXTENDING INTO THE
OVERNIGHT HOURS. STRONG COLD ADVECTION IS UNDER WAY BEHIND A COLD
FRONT TRACKING THROUGH THE GREAT LAKES. WINDS ARE GUSTING TO
ADVISORY LEVELS WITH THE FRONT ITSELF...AND WILL CONTINUE TO GUST
INTO THE 25 TO 30KT RANGE FOR A GOOD PORTION OVER THE NEXT 24
HOURS. THE GRADIENT DOES WEAKEN WITH TIME FROM WEST TO EAST...AND
ADVISORIES WILL THUS END FROM WEST TO EAST STARTING LATE THIS
MORNING. HIGH PRESSURE WILL SETTLE IN LATE TONIGHT INTO TOMORROW
AND KEEP WINDS BELOW ADVISORY LEVELS THROUGH AT LEAST THE END OF
THE WORK WEEK.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LHZ346.
SMALL CRAFT ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR LHZ347-348.
LM...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LSZ321-322.
&&
UPDATE...SR
SHORT TERM...SD
LONG TERM...AS
AVIATION...SR
MARINE...SDHazardous weather outlook, Jun 12, 3:45 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 345 AM EDT TUE JUN 12 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 131045- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 345 AM EDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS POSSIBLE OVER THE LOWEST LYING AREAS OF INTERIOR EASTERN UPPER AND NORTHERN LOWER MICHIGAN LATE TONIGHT. THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS TODAY ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN...INCLUDING GRAND TRAVERSE BAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:45 PM EDT | Small Craft Advisory | APX | 6 hr |
Nearby
Frost Advisories in Michigan, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.